Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 218, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 18, 2011, 11:39 AM CDT for Charles Mix County, Gregory County, South Dakota. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 11:39 AM CDT (16:39 UTC)
- Expired
- Aug 18, 2011, 12:04 PM CDT
- In force
- 25 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 58.0 mph
Counties Charles Mix County, SD, Gregory County, SD
The radar
The Sioux Falls radar (KFSD), 160 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 11:40 AM CDT | TSTM WND DMG | 1 Se Marty, SD | STRONG THUNDERSTORM WINDS DOWNED LARGE TREE BRANCHES NEAR MARTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
280
WUUS53 KFSD 181639
SVRFSD
SDC023-053-181715-
/O.NEW.KFSD.SV.W.0218.110818T1639Z-110818T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1139 AM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
SOUTHEASTERN GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
* UNTIL 1215 PM CDT
* AT 1139 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF ANOKA...OR
9 MILES NORTH OF SPENCER...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PICKSTOWN AROUND NOON CDT...
MARTY AROUND 1210 PM CDT...
WAGNER AROUND 1215 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4309 9877 4309 9830 4291 9830 4292 9844
4295 9848 4299 9851 4299 9877
TIME...MOT...LOC 1639Z 269DEG 23KT 4301 9871
WIND...HAIL <58MPH 1.25IN
$$
CJ3 follow-up statements
288
WWUS53 KFSD 181652
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1152 AM CDT THU AUG 18 2011
SDC023-053-181715-
/O.CON.KFSD.SV.W.0218.000000T0000Z-110818T1715Z/
GREGORY SD-CHARLES MIX SD-
1152 AM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CHARLES MIX AND SOUTHEASTERN GREGORY COUNTIES UNTIL 1215 PM CDT...
AT 1151 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE FIRST STORM
WAS LOCATED 5 MILES EAST OF TYNDALL WHILE THE SECOND STORM WAS NEAR
DANTE. BOTH STORMS WERE MOVING EAST AT 25 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
SOUTH CENTRAL CHARLES MIX AND SOUTHEASTERN GREGORY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4309 9877 4309 9830 4291 9830 4292 9844
4295 9848 4299 9851 4299 9877
TIME...MOT...LOC 1651Z 269DEG 23KT 4301 9776 4302 9816
WIND...HAIL 60MPH 1.75IN
$$
BT032
WWUS53 KFSD 181656 CCA
SVSFSD
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1152 AM CDT THU AUG 18 2011
SDC023-053-181715-
/O.COR.KFSD.SV.W.0218.000000T0000Z-110818T1715Z/
GREGORY SD-CHARLES MIX SD-
1152 AM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CHARLES MIX AND SOUTHEASTERN GREGORY COUNTIES UNTIL 1215 PM CDT...
AT 1151 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE FIRST STORM
WAS LOCATED 5 MILES EAST OF MARTY WHILE THE SECOND STORM WAS 9 MILES
SOUTH OF PICKTOWN. BOTH STORMS WERE MOVING EAST AT 25 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
SOUTH CENTRAL CHARLES MIX AND SOUTHEASTERN GREGORY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4309 9877 4309 9830 4291 9830 4292 9844
4295 9848 4299 9851 4299 9877
TIME...MOT...LOC 1651Z 269DEG 23KT 4301 9776 4302 9816
WIND...HAIL 60MPH 1.75IN
$$
BT850
WWUS53 KFSD 181704
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1204 PM CDT THU AUG 18 2011
SDC023-053-181715-
/O.CAN.KFSD.SV.W.0218.000000T0000Z-110818T1715Z/
GREGORY SD-CHARLES MIX SD-
1204 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHARLES MIX AND
SOUTHEASTERN GREGORY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4309 9877 4309 9830 4291 9830 4292 9844
4295 9848 4299 9851 4299 9877
TIME...MOT...LOC 1705Z 269DEG 23KT 4301 9764 4302 9804
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:20 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 18, 10:20 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1020 AM CDT THU AUG 18 2011 .DISCUSSION... MID LEVEL SHOWERS AND THUNDERSTORMS SEEM DESTINED TO BE MORE ACTIVE NEXT SEVERAL HOURS THAN WE HAVE BEEN CARRYING AS THEY MOVE EAST SOUTHEAST OVER THE SOUTHERN PART OF FORECAST AREA. MID LEVEL THERMAL SUPPORT APPEARS TO BE THERE TO KEEP ACTIVITY GOING. THIS IS THE MAIN DIFFERENCE FROM WHAT WE WERE CARRYING IN THE EARLIER FORECAST. AS THIS ACTIVITY MOVES TOT HE SOUTHEAST CORNER OF AREA...THE WEST WILL BE SET UP AS EXPECTED FOR LATE DAY AND EARLY EVENING DEVELOPMENT OF SEVERE STORMS...WHICH SHOULD MOVE EAST SOUTHEAST ACROSS MOST OF THE AREA TONIGHT. MOISTURE CONTINUES TO GET DEEPER AND CAP SHOULD BE EASILY BROKEN OUT WEST. TEMPERATURES SOUTHEAST MAY BE SLIGHTLY STUNTED BY CLOUDS AND SHOWERS FROM WHAT WE HAD BEFORE BUT OVERALL EARLIER FORECAST HIGHS LOOK GOOD. / WILLIAMS && .AVIATION... VFR CONDITIONS THROUGH ABOUT 21Z WITH ELEVATED CONVECTION MOVING EAST SOUTHEAST ACROSS SOUTHERN PART OF FORECAST AREA. A FEW EARLY MORNING MVFR CEILINGS PRETTY MUCH GETTING HEATED UP TO VFR LEVELS. CONVECTION DEVELOPING AFTER 21Z WILL RAPIDLY INCREASE AND BECOME MUCH MORE OF A HAZARD THAN THE CURRENT RELATIVE WEAK CELLS. ASIDE FROM THE OBVIOUS TURBULENCE HAZARDS...LOCAL MVFR TO IFR CONDITIONS MAY BECOME MORE WIDESPREAD THROUGH 19/06Z AS COVERAGE TO STORMS INCREASES. EVENTUALLY WITH THE INCREASING LOW LEVEL MOISTURE LEVELS...AREAS OF MVFR CEILINGS ARE LIKELY TO DEVELOP AWAY FROM STORMS. THESE AREAS MAY LINGER AFTER 19/06Z THROUGH 19/12Z AS STORMS DECREASE AND/OR MOVE EAST OUT OF AREA. / WILLIAMS && .PREV DISCUSSION... MAIN FOCUS TODAY WILL BE THE POTENTIAL FOR SEVERE WEATHER. STARTING OFF THE EARLY MORNING WITH ISOLATED THUNDERSTORMS ACROSS SW MN AND NW IA IN ASSOCIATION WITH 850 TO 700 MB THETAE ADVECTION. MAIN INSTABILITY WILL MOVE EAST OF THE FORECAST AREA TOWARD SUNRISE... PUSHING THUNDERSTORMS INTO CENTRAL IA AND MN. ANOTHER AREA OF ELEVATED INSTABILITY AND WEAK FORCING WILL SHIFT FROM SW SD INTO SE SD THIS MORNING. THIS WILL PRODUCE A CHANCE FOR SHOWERS AND THUNDERSTORMS...WITH CHANCES SPREADING EAST THROUGH THE MORNING AND AFTERNOON. CHANCE FOR MEASURABLE PRECIPITATION ON THE LOW SIDE SO MAINLY LOOKING AT 20 POPS WITH THIS ELEVATED INSTABILITY. MAIN THREAT FOR THUNDERSTORMS WILL BE MID AFTERNOON THROUGH THE EVENING HOURS. MODELS IS FAIRLY GOOD AGREEMENT WITH A WEAK SHORTWAVE TROUGH SLIDING INTO CENTRAL SD MID TO LATE AFTERNOON AND 80 TO 100 KT UPPER JET ACROSS SD. THIS WILL COINCIDE WITH MAX HEATING OF THE DAY...SO SHOULD NOT HAVE A PROBLEM BREAKING ANY CAP WHICH MAY BE IN PLACE. CAPE AND SHEAR PROFILES SUGGEST STORMS WOULD RAPIDLY DEVELOP INTO SUPERCELLS...CAPABLE OF PRODUCING VERY LARGE HAIL AND ISOLATED TORNADOES. MIXED LAYER CAPES WILL EASILY APPROACH 3000 J/KG BY LATER THIS AFTERNOON AND 0-6 KM SHEAR SHOULD BE IN THE 50 TO 60 KT RANGE...AND EVEN GREATER SHEAR THROUGH DEEPER LAYERS WITH THE UPPER LEVEL JET IN PLACE. GIVEN THE CAPE AND SHEAR PROFILES...HAIL SIZE COULD EASILY APPROACH BASEBALL SIZE IF NOT LARGER DURING INITIAL SUPERCELL DEVELOPMENT ACROSS SOUTH CENTRAL SOUTH DAKOTA. THUNDERSTORMS SHOULD SEE UPSCALE GROWTH...EVENTUALLY CONGEALING INTO AN A LINEAR MCS. WILL SEE A GRADUAL DECREASE IN HAIL SIZE AS STORMS PUSH EAST...BUT AT THE SAME TIME WIND THREAT WILL INCREASE. STEEP LOW TO MID LEVEL LAPSE RATES...STRONG LOW LEVEL SHEAR...AND DEEP STORM RELATIVE INFLOW ALL INDICATE 70 TO 80 MPH ARE NOT OUT OF THE QUESTION WITH ANY BOWING LINE SEGMENTS AND EMBEDDED CIRCULATIONS. THE MCS SHOULD INTO SW MN AN NW IA DURING THE EVENING...ALTHOUGH THUNDERSTORM DEVELOPMENT AHEAD OF THE MAIN LINE IS A GOOD POSSIBILITY WITH STRONG ELEVATED THETAE ADVECTION IN PLACE. THUNDERSTORM SHOULD MOVE EAST FAST ENOUGH THAT FLASH FLOODING WILL NOT BE A BIG CONCERN. HOWEVER...SW MN MAY BE THE PIVOT POINT OF THE SHORTWAVE TROUGH...SUCH THAT THUNDERSTORMS COULD BE IN PLACE LONG ENOUGH FOR SOME HEAVIER RAIN AMOUNTS...SO FLASH FLOODING NOT OUT OF THE QUESTION SHOULD THUNDERSTORMS DEVELOP AHEAD OF THE MAIN LINE. THUNDERSTORMS SHOULD MOVE SE OF THE FORECAST AREA BY THE EARLY MORNING HOURS. ONCE CONVECTION EXITS THE AREA...THINKING THIS WILL PUT A DAMPER ON THUNDERSTORM CHANCES THIS NEXT SEVERAL DAYS. EC STILL TRYING TO HOLD A MIDLEVEL BNDRY OVER THE MISSOURI VALLEY FRI THROUGH FRI NIGHT...SPARKING MORE CONVECTION...BUT IT SEEMS MORE REASONABLE THAT ANY THUNDERSTORMS TODAY AND TONIGHT WILL DRIVE THE BNDRY FAR ENOUGH SOUTH TO PRECLUDE CONVECTION IN THE CWA FRI OR FRI NIGHT. MOST LIKELY THUNDERSTORMS WILL BE ACROSS SRN NEBRASKA WHERE THE NEXT SHORTWAVE IS EXPECTED TO TRACK. /97 && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
Hazardous weather outlook, Aug 18, 11:00 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1100 AM CDT THU AUG 18 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1100 AM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SEVERE STORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA THROUGH THE AFTERNOON. THESE STORMS MAY PRODUCE LARGE HAIL TO BASEBALL SIZE...WITH ISOLATED TORNADOES AND DAMAGING WIND GUSTS. THE THREAT FOR SEVERE STORMS WILL SPREAD ACROSS FAR EASTERN SOUTH DAKOTA AND INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA EARLY THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL TRANSITION FROM HAIL TO DAMAGING WIND GUSTS AS THE STORMS BECOME ORGANIZED AND MOVE EAST. THE THREAT OF SEVERE WEATHER WILL DECREASE AFTER MIDNIGHT AS THUNDERSTORMS MOVE OUT OF THE AREA. FLOODING... MINOR TO MODERATE FLOODING ON THE JAMES RIVER WILL CONTINUE OVER THE NEXT FEW WEEKS...BUT RIVER LEVELS SEE A SLOW BUT STEADY DROP. BARRING HEAVY RAINS...THE JAMES RIVER IS EXPECTED BELOW FLOOD STAGE TOWARD THE END OF AUGUST INTO EARLY SEPTEMBER. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER BETWEEN CHAMBERLAIN AND SIOUX CITY UNTIL FURTHER NOTICE...WITH RIVER LEVELS EXPECTED TO DROP VERY SLOWLY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER NOON ALONG THE MISSOURI RIVER...AND AFTER 4 PM ELSEWHERE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 11:55 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix | 35 min |
| Aug 18, 12:25 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Yankton | 35 min |
| Aug 18, 1:49 PM CDT | Flash Flood Warning | FSD | Aurora, Brule, Jerauld | 4 hr |
| Aug 18, 1:53 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Douglas, Hutchinson | 37 min |
| Aug 18, 2:28 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Hutchinson, Yankton | 47 min |
| Aug 18, 3:06 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 39 min |
| Aug 18, 3:42 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union, Yankton | 48 min |
| Aug 18, 4:26 PM CDT | Severe Thunderstorm Warning | FSD | Union | 49 min |
| Aug 18, 4:34 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Yankton | 26 min |
| Aug 18, 5:17 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 28 min |
| Aug 18, 5:22 PM CDT | Severe Thunderstorm Warning | FSD | Union | 23 min |
| Aug 18, 5:46 PM CDT | Severe Thunderstorm Warning | FSD | Union | 29 min |
| Aug 18, 5:47 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 28 min |
| Aug 18, 5:57 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 33 min |
| Aug 18, 6:26 PM CDT | Severe Thunderstorm Warning | FSD | Union | 34 min |
| Aug 18, 6:43 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix | 47 min |
| Aug 18, 6:57 PM CDT | Tornado Warning | FSD | Bon Homme, Charles Mix | 33 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.